Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Aug 10, 2009, 4:32 PM EDT for Crawford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 10, 2009, 6:43 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCLE 102032
FFWCLE
PAC039-110130-
/O.NEW.KCLE.FF.W.0012.090810T2032Z-090811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 930 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE TWO TO THREE INCHES OF
RAIN HAS FALLEN IN NORTHERN CRAWFORD COUNTY NEAR CAMBRIDGE
SPRINGS...WITH ANOTHER ONE TO LOCALLY TWO INCHES POSSIBLE THROUGH
530 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEADVILLE...CAMBRIDGE SPRINGS...LINESVILLE AND SPARTANSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. NEVER ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. TURN AROUND...DONT
DROWN
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CLEVELAND.
&&
LAT...LON 4164 7964 4158 8051 4185 8052 4186 7984
4184 7962
$$
ASTIFAN1 follow-up statement
000
WGUS71 KCLE 102243
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
643 PM EDT MON AUG 10 2009
PAC039-102257-
/O.CAN.KCLE.FF.W.0012.000000T0000Z-090811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD PA-
643 PM EDT MON AUG 10 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CRAWFORD COUNTY IN
NORTHWEST PENNSYLVANIA IS CANCELLED...
THE SHOWERS AND THUNDERSTORMS THAT DUMPED LOCALLY HEAVY RAINFALL ON
PORTIONS OF CRAWFORD COUNTY HAVE NOW MOVED SOUTH AND EAST OF THE
COUNTY. AS A RESULT...FLASH FLOODING IS NO LONGER EXPECTED. SOME
NUISANCE FLOODING IN LOW LYING AREAS IS POSSIBLE THE NEXT HOUR OR
SO.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4164 7964 4158 8051 4185 8052 4186 7984
4184 7962
$$
KUBINAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:07 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 10, 3:07 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 307 PM EDT MON AUG 10 2009 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL DRIFT THROUGH THE LOWER GREAT LAKES REGION TONIGHT. HIGH PRESSURE WILL RETURN TO THE REGION TUESDAY AFTERNOON AND WILL REMAIN IN PLACE THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CONVECTION BEGINNING TO DEVELOP ACROSS THE LOWER GREAT LAKES REGION...MICHIGAN INDIANA AND OHIO ALL SEEING STORMS DEVELOPING. I SUSPECT THAT STORMS WILL CONTINUE INTO THE EVENING HOURS AS A PRE-FRONTAL TROUGH SWINGS THROUGH THE AREA...THEN CONTINUE OVERNIGHT AS THE ACTUAL COLD FRONT MOVES INTO OHIO. I DREW IN SOME FAIRLY HIGH POPS THIS EVENING AND TAPERED THEM BACK FROM WEST TO EAST AFTER MIDNIGHT. THE FRONT ITSELF IS STILL BACK OVER CENTRAL WISCONSIN AND SOUTHERN MINNESOTA SO IT WILL BE A WHILE BEFORE IT MAKES IT TO THE FORECAST AREA. IT WILL MOVE THROUGH THE AREA LATE TONIGHT WITHOUT ANY DAYTIME HEATING TO AID THE CONVECTION SO I AM A LITTLE UNSURE OF WHAT SHAPE THE STORMS WILL BE IN BY THE TIME THEY GET HERE. BEST THREAT FOR ANY SEVERE WEATHER APPEARS TO BE THIS AFTERNOON AND EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... THE FRONT WILL STILL BE CLOSE TO THE FORECAST AREA TUESDAY MORNING SO I CANNOT RULE OUT THE CHANCE OF A MORNING SHOWER OR THUNDERSTORM. A FEW SHOWERS COULD LINGER INTO THE AFTERNOON HOURS BUT THIS WOULD LIKELY BE CONFINED TO THE SOUTHERN TIER COUNTIES AND I TRENDED THE FORECAST IN THAT DIRECTION. FROM TUESDAY NIGHT ONWARD SURFACE HIGH PRESSURE SHOULD BE IN CONTROL OF THE WEATHER WITH DRY CONDITIONS AND NEAR NORMAL TEMPERATURES BOTH WEDNESDAY AND THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL SHIFT TOT HE EAST COAST OF THE US ON FRIDAY ALLOWING WARM MOIST AIR TO FLOW BACK INTO NORTHERN OHIO AND NW PA. MODELS CONTINUE TO STRUGGLE WITH THE MOVEMENT OF A WEAK AREA OF LOW PRESSURE ROTATING AROUND UPPER LEVEL HIGH PRESSURE THAT IS CENTERED OFF THE SOUTH CAROLINA COAST. FOR NOW WILL HOLD OFF ON A MENTION OF SHOWERS AND THUNDERSTORMS WITH MUCH OF THE FORCING REMAINING NEAR THE OHIO RIVER VALLEY. OTHERWISE IT LOOKS LIKE ABOVE AVERAGE TEMPERATURES THROUGH THE WEEKEND. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THUNDERSTORMS ALREADY DEVELOPING NEAR AND AHEAD OF A TROUGH AXIS THAT IS LOCATED FROM SOUTHERN ONTARIO INTO NORTHWESTERN OHIO. APPEARS THAT KTOL IS IN THE CLEAR AND KFDY HAS ONLY A SMALL WINDOW OF OPPORTUNITY THROUGH 19Z-20Z. ADDITIONAL CONVECTION IS DEVELOPING ALONG THE HIGHER TERRAIN OF NW PA INTO ASHTABULA COUNTIES. THIS CONVECTION MAY MOVE VERY LITTLE SO THIS COULD BE A PROLONGED PERIOD OF RAINFALL. ERIE WILL GET ANOTHER ROUND OF THUNDERSTORMS OFF OF LAKE ERIE AFTER 20Z. ELSEWHERE STRONG TO SEVERE CONVECTION WILL CONTINUE TO DEVELOP WITH STRONG GUSTY WINDS POSSIBLE. AS TROUGH AXIS PASSES THE MVFR/IFR CONDITIONS SHOULD IMPROVE THROUGH THE EVENING. WILL THEN HAVE TO WATCH FOR A RETURN OF SOME LOWER CEILINGS AND FOG AHEAD OF A COLD FRONT THAT WILL ARRIVE TUESDAY MORNING. .OUTLOOK...SOME MVFR CEILINGS POSSIBLE INTO TUESDAY MORNING. OTHER MAINLY VFR. && .MARINE... STORMY WEATHER FOR THE REMAINDER OF THE AFTERNOON WITH FRONT STILL WAY BACK TO THE WEST. BE ALERT FOR ANY WARNINGS. COLD FRONT TO MAKE ITS WAY ACROSS THE LAKE TOWARD MORNING AND IT MAY DO SO RELATIVELY QUIETLY. LIGHT WEST-NORTHWEST FLOW TONIGHT INTO TUESDAY. WEDNESDAY EXPECT VARIABLE/ONSHORE FLOW TO DEVELOP WITH HIGH PRESSURE BUILDING IN. THE HIGH WILL SLOWLY MOVE EASTWARD OVER THE COURSE OF THE WEEK...MOVING EAST OF THE LAKE AND DEVELOPING SOUTHEAST FLOW TOWARD THE WEEKEND. AFTER TODAY/TONIGHT/S WEATHER...WEATHER ON THE LAKE WILL BE MUCH QUIETER. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LEINS NEAR TERM...LEINS SHORT TERM...LEINS LONG TERM...MULLEN AVIATION...MULLEN MARINE...OUDEMAN
Hazardous weather outlook, Aug 10, 3:13 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 313 PM EDT MON AUG 10 2009 LEZ061-146>149-166>169-OHZ010>014-020>023-031>033-038-089-PAZ001>003- 111915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE- STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 313 PM EDT MON AUG 10 2009 ...SEVERE THUNDERSTORM WATCH 695 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ142>145-162>165-OHZ003-006>009-017>019-027>030-036-037-047-111915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-MARION-MORROW-KNOX- 313 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 10, 3:05 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST CLEVELAND 41.48N 81.68W
08/10/2009 M73 MPH CUYAHOGA OH ASOS
&&
MULLENLocal storm report, Aug 10, 3:07 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST CLEVELAND 41.48N 81.68W
08/10/2009 M73.00 MPH CUYAHOGA OH ASOS
&&
MULLENLocal storm report, Aug 10, 3:31 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CLEVELAND 41.48N 81.68W
08/10/2009 CUYAHOGA OH TRAINED SPOTTER
DOWNED TREES ON MLK JR. DRIVE NEAR WADE OVAL.
0308 PM HAIL CLEVELAND 41.48N 81.68W
08/10/2009 E1.75 INCH CUYAHOGA OH PUBLIC
0310 PM HAIL SHAKER HEIGHTS 41.48N 81.55W
08/10/2009 E0.75 INCH CUYAHOGA OH TRAINED SPOTTER
&&
OUDEMANLocal storm report, Aug 10, 4:20 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SHAKER HEIGHTS 41.48N 81.55W
08/10/2009 CUYAHOGA OH TRAINED SPOTTER
MULTIPLE TREES DOWN INCLUDING A 12 INCH SYCAMORE TREE.
0410 PM TSTM WND DMG 2 W CHAMPION HEIGHTS 41.29N 80.89W
08/10/2009 TRUMBULL OH TRAINED SPOTTER
NUMEROUS TREES DOWN WITH ONE TREE DOWN ON A CAR. BETWEEN
RTE 5 AND RTE 422.
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:28 AM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
| Aug 10, 2:32 PM EDT | Flash Flood Warning | CLE | Erie | 3 hr |
| Aug 10, 2:38 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 67 min |
| Aug 10, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 53 min |
| Aug 10, 4:01 PM EDT | Areal Flood Advisory | CLE | Crawford | 6 hr |
| Aug 10, 4:24 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 66 min |
| Aug 10, 4:43 PM EDT | Tornado Warning | CLE | Crawford | 47 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.